MAUDE Adverse Event Report: SYNTHES GMBH 14.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 14.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.024S
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2022, during a scheduled transplant operation bone marrow, the practitioner used an ria kit 2 (boring, irrigation, suction) in frame masklet's technique.During the procedure the fins of the heads, bore sizes of 10, 10.5, 11 and 14 mm, broke in the distal third of the femur despite use of the device in accordance with supplier's recommendations.The 16 broken fins ended up in intraosseous.The practitioner was able to remove about half of the fins of the boring heads; however, parts remain in the femur despite numerous recovery attempts.There was a surgical delay of forty-five (45) minutes.The procedure was successfully completed.This report involves one (1) reamer.This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: visual analysis of the returned sample revealed that the 14.0mm reamer head for ria 2 sterile was found to be broken from the shaft.Embedded device condition cannot be confirmed since x-ray evidence was not provided.A dimensional inspection for the 14.0mm reamer head for ria 2 sterile was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 14.0mm reamer head for ria 2 sterile would contribute to the complained device issue.Due to the trend with the broken ria 2 reamer heads identified during post-market surveillance, the capa was raised to determine the root cause of broken head breakages.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Additionally, the product issue escalation was initiated to define any further action related to the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: production order traveler met all inspection acceptance criteria.Packaging label logs (pll) lmd rev aa were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16969 was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: inspection instructions met all inspection acceptance criteria.Inspection sheets, incoming final inspection, ns073690 rev a met all inspection acceptance criteria.Device history review: this lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.

Brand Name
14.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13732050
Report Number8030965-2022-01529
Device Sequence Number4623999
Product Code HTO
UDI-Device Identifier10886982274069
UDI-Public(01)10886982274069
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.024S
Device Catalogue Number03.404.024S
Device Lot Number28P3139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer03/11/2022
04/05/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date03/11/2022
05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0579-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.0MM REAMER HEAD FOR RIA 2 STERILE; 11.0MM REAMER HEAD FOR RIA 2 STERILE; REAMER HEAD F/RIA 2 Ø10.5; REAMER HEAD F/RIA 2 Ø11.5
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown